# SDR 2004FA0000626

- Difficulty date: January 16, 2002
- Submitted: August 6, 2004
- Operation: General aviation
- Aircraft: N35597
- Make and model: Piper PA-34-200T
- Aircraft serial: 348070063
- Engine: Cont TSIO360EB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Right
- Part time: 519 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE TURBOCHARGER ATTACHES TO THE ENGINE RT CRANKCASE, THROUGH A 21 INCH MOUNTING BRACKET, WHICH ATTACHES TO THE RT AFT ENGINE MOUNT.  DURING A ROUTINE 100 HR INSPECTION, A 1.75 INCH CRACK WAS FOUND ON THE RT CRANKCASE HALF, RT AFT ENGINE MOUNT ATTACH.  IT APPEARS THAT OVER TIME, THE FLEXING OF THE TURBOCHARGER INSTALLATION PRODUCES A STRESS CRACK ON THE CASE HALF AROUND THE FWD STUD.  IT IS POSSIBLE THAT THIS PROBLEM IS DUE TO HIGH TIME CRANKCASE HALVES AND THE DESIGN OF THE TURBOCHARGER MOUNTING.  ENGINE HAS 519.2 HRS SINCE FACTORY REMAN.
